Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 46, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jul 31, 2021, 3:44 PM EDT. It took effect at Aug 1, 2021, 12:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2021, 3:44 PM EDT (19:44 UTC)
- In effect from
- Aug 1, 2021, 12:00 PM EDT
- Expired
- Aug 2, 2021, 3:33 AM EDT
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
523 WHUS73 KDTX 311944 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 344 PM EDT Sat Jul 31 2021 LHZ421-441>443-010830- /O.NEW.KDTX.SC.Y.0046.210801T1600Z-210802T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 344 PM EDT Sat Jul 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 4 AM EDT MONDAY... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 24 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 6 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 6 PM EDT Sunday with the largest waves expected around 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
803 WHUS73 KDTX 010735 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 335 AM EDT Sun Aug 1 2021 LHZ421-441>443-012000- /O.CON.KDTX.SC.Y.0046.210801T1600Z-210802T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 335 AM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EDT MONDAY... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 25 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 6 PM EDT Sunday with the largest waves expected around 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
290 WHUS73 KDTX 011934 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 334 PM EDT Sun Aug 1 2021 LHZ421-020200- /O.EXT.KDTX.SC.Y.0046.000000T0000Z-210802T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 334 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 23 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 4 PM EDT Sunday with the largest waves expected around 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-020300- /O.CON.KDTX.SC.Y.0046.000000T0000Z-210802T0800Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 334 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...Expect sustained winds up to 18 knots from the north with gusts up to 23 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 5 PM EDT Sunday with the largest waves expected around 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
374 WHUS73 KDTX 020035 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 835 PM EDT Sun Aug 1 2021 LHZ421-020145- /O.CAN.KDTX.SC.Y.0046.000000T0000Z-210802T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 835 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wave heights will continue decreasing through the remainder of the evening and into tonight, thus the advisory is cancelled. However, choppy waves of 2 to 4 feet will continue to be possible especially through midnight. $$ LHZ441>443-020800- /O.CON.KDTX.SC.Y.0046.000000T0000Z-210802T0800Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 835 PM EDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...Expect sustained winds up to 20 knots from the north with gusts up to 26 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 9 PM EDT Sunday with the largest waves expected around 10 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
445 WHUS73 KDTX 020733 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 333 AM EDT Mon Aug 2 2021 LHZ441>443-020845- /O.CAN.KDTX.SC.Y.0046.000000T0000Z-210802T0800Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 333 AM EDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Northerly winds will continue to weaken and back to the northwest this morning. This will relax wave action across the area today. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 3:13 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 31, 3:13 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 313 PM EDT Sat Jul 31 2021 .DISCUSSION... A mid level short wave impulse now moving across nrn Georgian Bay tracked across ern Upper MI and the straits region earlier today, responsible for the widespread showers and scattered thunderstorms in this region. A trailing cold front extends from the corresponding surface low over the nrn lakes and across nrn Wisconsin. Subtle moisture pooling and instability along this front is already producing convection across nrn Wisconsin and nrn Lower Mi. Meanwhile, srn Lower Mi looks firmly capped at the moment, allowing nothing more than a sct-bkn cu field. The cold front is forecast to advance south into the Saginaw Valley/thumb region late this evening, then drift south of metro Detroit toward daybreak Sunday. A compact mid level short wave now located just north of Lake Superior will move into nw Lower Mi late tonight, allowing large scale ascent to expand across central and southern Mi. This combined with an axis of instability along/ahead of the front will trigger convection as it works south. During the night, the strongest ascent will be focused across the Saginaw Valley and thumb region. This will also be where the better instability will reside. So convection chances will be higher across the north tonight. Despite some steepening mid level lapse rates, instability tonight will mainly be weak; 0-1km ML CAPE under 1000 J/kg. Even with forecast 0-6km bulk shear values of 20 to 30 knots, this does not appear sufficient to support a severe wx risk. Several high res solutions do however pick up on the heat flux off Saginaw Bay producing some locally higher instability parameters across the northern thumb, suggestive of the potential for isolated strong/severe storms in this region. The mid level positive PV anomaly is still forecast to move across central/southern Lake Huron during the first half of the day Sunday. Deep layer cyclonic flow and steep mid level lapse rates courtesy of cold air aloft will contribute to some diurnal convection across all of Se Mi on Sunday. The closer proximity to the mid level cold pool and boundary layer convergence along a secondary cold front, not to mention the moisture flux off Lake Huron, will focus more numerous showers/thunderstorms in the thumb region. The convective cloud depths heat flux off the lakes in the cool airmass will also support a chance for waterspouts across the Great Lakes Sunday. The cloud cover and showers along with 850mb temps dropping into the single digits will lead to a relatively cool day Sunday as highs top out mainly in the 70s. Strong mid level subsidence will follow in the wake of the mid level wave late Sun afternoon/evening, leading to a steady clearing trend and end to the convection. High pressure will expand across the Great Lakes on Monday and then hold over the region into mid/late in the work week. Despite some broad mid level troughing overhead, dry air and little large scale ascent will warrant a dry forecast. Temps will remain on the cool side to start the week before a gradual warming trend takes hold by the mid/late week. && .MARINE... A cold front associated with low pressure moving across the northern Great Lakes will continue dropping southeast across the local waters the remainder of today and into Sunday morning. This front will promote increasing chances for scattered to numerous showers and thunderstorms, especially tonight into Sunday morning across the southern half of the local waters. Increasingly cold temperatures aloft behind the front will allow for deepening convective depths with the warm waters of the southern Lake Huron basin to promote a risk for waterspouts late tonight and especially during the day on Sunday, and boaters should pay extra caution to this potential risk. In addition to the potential for waterspouts Sunday, moderate northerly flow gusting to around 25 knots at times will lead to building wave heights of 3-5+ feet in the Lake Huron nearshore waters from outer Saginaw Bay to Port Austin to Port Huron, and a Small Craft Advisory will go into effect beginning at noon Sunday through Sunday night. Marine conditions will rapidly improve Monday as expansive high pressure builds into the Great Lakes resulting in dry weather, decreasing waves, and lighter northerly winds that will back more southwesterly with time heading into the middle of next week. && .HYDROLOGY... The better convective rainfall potential tonight will be across the Saginaw Valley and thumb region. Local rainfall amounts up to a quarter inch are possible. A little more widespread convection both tonight and on Sunday is forecast across the thumb region. This region as the potential to see total rainfall of a half inch to an inch. They brevity of any convection across the remainder of the forecast area both tonight and Sunday will hinder excessive rainfall. && .PREV DISCUSSION... Issued at 115 PM EDT Sat Jul 31 2021 AVIATION... VFR conditions will continue to hold well into the evening as high pressure pushes away from the region. Southwest flow has developed with winds generally 10 kts or less. Diurnal cumulus will mainly be scattered over the Detroit area TAF sites. Otherwise, several bands of mid cloud (12k ft or higher) will rotate across Lower Michigan this afternoon and evening. A cold front will move through Southeast Lower MI late tonight and early Sunday morning. Will have tempo thunderstorms for MBS to PTK with PROB30 shower chances for Detroit as the convection will be weakening. In the wake of the front, the rest of Sunday morning will be characterized by a broken MVFR cumulus deck with a NNW wind around 10-15 kts. DTW THRESHOLD PROBABILITIES... * Low for ceiling at or below 5000 ft this afternoon and evening...medium by early Sunday morning. * Low for thunderstorms from 10z to 15z Sunday. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...SC MARINE.......IRL HYDROLOGY....SC AVIATION.....RBP You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jul 31, 3:30 PM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 330 PM EDT Sat Jul 31 2021 MIZ047>049-053>055-011930- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac- 330 PM EDT Sat Jul 31 2021 This hazardous weather outlook is for the Saginaw Valley and thumb. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected tonight. The strongest storms will be capable of producing wind gusts to 50 MPH and half inch hail. Storm motion will be from northwest to southeast at 30 MPH. The storms will develop along a cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. MIZ060>063-068>070-075-076-082-083-011930- Shiawassee-Genesee-Lapeer-St. Clair-Livingston-Oakland-Macomb- Washtenaw-Wayne-Lenawee-Monroe- 330 PM EDT Sat Jul 31 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms tonight, mainly after midnight. The strongest storms will be capable of producing wind gusts to 40 MPH and pea sized hail as they move from northwest to southeast at 30 MPH. The storms will develop along a cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-011930- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 330 PM EDT Sat Jul 31 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected late this afternoon across Lake Huron and tonight across all marine areas. The strongest storms will be capable of producing wind gusts to 40 knots and hail to one half inch in diameter as they move from northwest to southeast at 30 knots. The storms will develop ahead of a cold front. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:38 PM EDT | Special Marine Warning | DTX | 97 min | |
| Jul 31, 5:40 PM EDT | Special Weather Statement | DTX | Bay | 35 min |
| Jul 31, 7:40 PM EDT | Special Weather Statement | DTX | Tuscola | 65 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.